COVID-19 Update - This is to inform you that the Government of India has announced a complete lockdown in India 22nd March 2020 to 14th April 2020. As a result, our offices will now be closed till 14th April 2020 and all our employees will be working from home. Office telephones will not be answered, and therefore you are requested to direct all your queries related to manuscript submission, review process, publication etc. at below mentioned details. editor@innovativepublication.com, rakesh.its@gmail.com, Mob. 8826373757, 8826859373, 9910947804

Article view: 432

Article download: 167

International Journal of Oral Health Dentistry


Drug induced erythema multiforme: A case report


Full Text PDF Share on Facebook Share on Twitter


Author Details : Harveen Kaur*, Manjot Kaur

Volume : 4, Issue : 3, Year : 2018

Article Page : 175-179


Suggest article by email

Abstract

Erythema multiforme is an uncommon, immune-mediated, acute mucocutaneous condition affecting the skin and mucous membranes. It has various etiological factors, including Herpes Simplex virus, medications, auto-immune diseases and malignancies, but the most common cause is infection by Herpes Simplex virus. The characteristic feature is the presence of “target lesions”. Diagnosis is made by clinical signs and symptoms, along with laboratory tests and histopathological examination when required. It should be differentiated from Urticaria, Stevens-Johnson syndrome, toxic epidermal necrolysis, fixed drug eruptions and other vesiculobullous diseases like Pemphigus. Treatment includes symptomatic or supportive care along with corticosteroids, antivirals if needed and hospitalization in extreme cases. In the present case of drug induced Erythema multiforme, the offending drug was immediately stopped and patient was treated with topical and systemic corticosteroids along with symptomatic treatment, leading to immediate and complete resolution of the symptoms.

Keywords: Erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis, Erythema multiforme major, Erythema multiforme minor, Vesiculobullous diseases, Herpes Simplex virus.

Doi : 10.18231/2395-499X.2018.0039

How to cite : Kaur H, Kaur M, Drug induced erythema multiforme: A case report. Int J Oral Health Dent 2018;4(3):175-179

Copyright © 2018 by author(s) and Int J Oral Health Dent. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (CC BY 4.0) (creativecommons.org)